Log in to post a reply
Jun 14, 2011 01:23AM
, edited Jun 14, 2011 01:25AM
Kathy, I had planned on also doing 2.5 or 3 years and then stopping for awhile. I've been on it for 2.5 years and have just stopped it for 2 weeks so far. I'm still debating whether to just go back on for now and wait until 3 years is up, then take a really long break like you are doing. I did take a break during my first year, then started worrying about recurrence, so I started back up after 6 weeks off. I do feel that the break helped with some of my side effects. And having a small stage 1 cancer, I don't feel that the benefit of tamoxifen is that huge for me.
Currently, I'm suffering with almost constant insomnia and loss of libido, haven't had a period in 16 months. Blood tests show that I'm not yet menopausal, which is just fine with me. My oncologist wants to switch me to AIs, which I don't want to take. I'm very curious to see if, by stopping the tamoxifen, my periods would start up again and whether my insomnia and libido problems would improve. I am 50, so I realize that a lot of this may be just caused by natural menopause, but I really want to know whether it's the tamoxifen or the menopause causing most of the problems. Just curious, what changes did you notice from stopping the tamoxifen and how long did it take to feel a difference. I've been off only 2 weeks, and so far, all I'm feeling is an increase in hot flashes.
4/2008, IDC, <1cm, Stage I, Grade 1, 0/4 nodes, ER+/PR+, HER2-
4/6/2008, IDC, <1cm, Stage IB, Grade 1, 0/4 nodes, ER+/PR+, HER2-
05/20/2008 Lumpectomy in one or both breasts: Lumpectomy in my left breast